Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 148, NWS Bismarck, ND

June 22, 2007Bottineau County, Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2007, 5:43 PM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 5:43 PM CDT (22:43 UTC)
Expired
Jun 22, 2007, 6:45 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Bottineau County, ND, Rolette County, ND

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:15 PM CDTHAIL 21 W Souris, NDHAIL LASTED FROM 615 PM CDT UNTIL 624 PM CDT.
Jun 22, 6:19 PM CDTHAIL 1.75Souris, ND
Jun 22, 6:25 PM CDTHAIL 0.883 Se Souris, NDNICKEL SIZE HAIL LASTED FROM 625 PM CDT UNTIL 630 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 222246
SVRBIS
NDC009-079-222345-
/O.NEW.KBIS.SV.W.0148.070622T2243Z-070622T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  THIS INCLUDES THE CITY OF BOTTINEAU...
  NORTHWESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 645 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  ONE STORM WAS LOCATED 8 MILES NORTHWEST OF   
  BOTTINEAU...AND MOVING EAST AT 10 MPH. A SECOND THUNDERSTORM WAS
  5 MILES EAST OF MAXBASS AND WAS MOVING EAST AT 10 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOTTINEAU AROUND 550 PM CDT...

SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4900 10087 4866 10091 4865 10020 4899 9990

$$

TSW
1 follow-up statement
000 
WWUS53 KBIS 222312
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT FRI JUN 22 2007

NDC009-079-222345-
/O.CON.KBIS.SV.W.0148.000000T0000Z-070622T2345Z/
BOTTINEAU ND-ROLETTE ND-
611 PM CDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN ROLETTE AND EASTERN BOTTINEAU COUNTIES...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THE STORMS WERE MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOTTINEAU AROUND 625 PM CDT...
  9 MILES NORTH OF OMEMEE AROUND 645 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4900 10079 4866 10091 4865 10020 4899 9990

$$
TSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:40 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 22, 3:40 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT FRI JUN 22 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION
CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL
RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN
MORE CONSISTENT THAN THE NAM.

TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE
AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW
THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN
EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS
FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A
FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST.

LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW
LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME
ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL
BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME.

SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND
BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH
NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT
CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH
MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER
CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE
THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP
UNTIL AFTER THE FRONT PASSES MONDAY EVENING.

FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES
WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF
MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS.

.LONG TERM...TUESDAY THROUGH FRIDAY.
EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING
THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN
PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR
TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE
FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE
MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND
THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE
SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI.
COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY
THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING
OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME.

&&

.AVIATION...
VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE.
FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL
AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL
PICK UP AFT 12Z IN THE WEST.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TWH/KS
Hazardous weather outlook, Jun 22, 4:18 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT FRI JUN 22 2007

NDZ001>005-009>013-017>023-025-031>037-230930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON
AND NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ048-051-230930-
LA MOURE-DICKEY-
418 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT
LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040>047-050-230930-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 22, 5:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             MAXBASS                 48.72N 101.14W
06/22/2007  E1.75 INCH       BOTTINEAU          ND   TRAINED SPOTTER

            HAIL ENDED AT 455 PM CDT.

&&

TSW
Local storm report, Jun 22, 5:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             5 NE MAXBASS            48.77N 101.06W
06/22/2007  E1.75 INCH       BOTTINEAU          ND   TRAINED SPOTTER

            HAIL ENDED 525 PM CDT. MAINLY NICKEL SIZED...FEW GOLF
            BALL SIZED.

&&

TSW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:21 PM CDTSevere Thunderstorm WarningBISMcKenzie54 min
Jun 22, 4:42 PM CDTSevere Thunderstorm WarningBISBottineau63 min
Jun 22, 4:56 PM CDTSevere Thunderstorm WarningBISMcLean64 min
Jun 22, 5:36 PM CDTSevere Thunderstorm WarningBISBillings, Dunn54 min
Jun 22, 5:54 PM CDTTornado WarningBISBottineau, McHenry36 min
Jun 22, 6:11 PM CDTSevere Thunderstorm WarningBISDunn64 min
Jun 22, 6:25 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Rolette65 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.